Duke Mathematical Journal

Gap theorems for noncompact Riemannian manifolds

R. E. Greene and H. Wu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 49, Number 3 (1982), 731-756.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]


Greene, R. E.; Wu, H. Gap theorems for noncompact Riemannian manifolds. Duke Math. J. 49 (1982), no. 3, 731--756. doi:10.1215/S0012-7094-82-04937-7. https://projecteuclid.org/euclid.dmj/1077315386

Export citation


  • [AW] C. B. Allendoerfer and A. Weil, The Gauss-Bonnet theorem for Riemannian polyhedra, Trans. Amer. Math. Soc. 53 (1943), 101–129.
  • [BC] R. L. Bishop and R. J. Crittenden, Geometry of manifolds, Pure and Applied Mathematics, Vol. XV, Academic Press, New York, 1964.
  • [BM] R. Bott and J. Milnor, On the parallelizability of the spheres, Bull. Amer. Math. Soc. 64 (1958), 87–89.
  • [CG] J. Cheeger and D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413–443.
  • [E] D. Elerath, Open nonnegatively curved $3$-manifolds with a point of positive curvature, Proc. Amer. Math. Soc. 75 (1979), no. 1, 92–94.
  • [GW1] R. E. Greene and H. Wu, Curvature and complex analysis. II, Bull. Amer. Math. Soc. 78 (1972), 866–870.
  • [GW2] R. E. Greene and H. Wu, On the subharmonicity and plurisubharmonicity of geodesically convex functions, Indiana Univ. Math. J. 22 (1972/73), 641–653.
  • [GW3] R. E. Greene and H. Wu, Analysis on noncompact Kähler manifolds, Several complex variables (Proc. Sympos. Pure Math., Vol. XXX, Part 2, Williams Coll., Williamstown, Mass., 1975), Amer. Math. Soc., Providence, R.I., 1977, pp. 69–100.
  • [GW4] R. E. Greene and H. Wu, Function theory on manifolds which possess a pole, Lecture Notes in Mathematics, vol. 699, Springer, Berlin, 1979.
  • [GW5] R. E. Greene and H. Wu, On a new gap-phenomenon in Riemannian geometry, Amer. Math. Soc. 2 (June, 1981), 410, Abstracts.
  • [GW6] R. E. Greene and H. Wu, On a new gap phenomenon in Riemannian geometry, Proc. Nat. Acad. Sci. U.S.A. 79 (1982), no. 2, 714–715.
  • [GM] D. Gromoll and W. Meyer, On complete open manifolds of positive curvature, Ann. of Math. (2) 90 (1969), 75–90.
  • [HK] Th. Hasanis and D. Koutroufiotis, Flatness of Riemannian metrics outside compact sets, (preprint).
  • [K] M. Kervaire, Non-parallelizability of the $n$-sphere for $n>7$, Proc. Nat. Acad. Sci. 44 (1958), 280–283.
  • [KN] S. Kobayashi and K. Nomizu, Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, No. 15 Vol. II, Interscience Publishers John Wiley & Sons, Inc., New York-London-Sydney, 1969.
  • [MSY] N. Mok, Y.-T. Siu, and S.-T. Yau, The Poincaré-Lelong equation on complete Kähler manifolds, Compositio Math. 44 (1981), no. 1-3, 183–218.
  • [S] R. Sacksteder, On hypersurfaces with no negative sectional curvatures, Amer. J. Math. 82 (1960), 609–630.
  • [SY] Y.-T. Siu and S.-T. Yau, Complete Kähler manifolds with nonpositive curvature of faster than quadratic decay, Ann. of Math. (2) 105 (1977), no. 2, 225–264.
  • [W] F. W. Warner, Extensions of the Rauch comparison theorem to submanifolds, Trans. Amer. Math. Soc. 122 (1966), 341–356.